Alert archive / Louisiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 113, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Aug 4, 2006, 6:50 PM CDT for Terrebonne Parish, Louisiana. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2006, 6:50 PM CDT (23:50 UTC)
- Expired
- Aug 4, 2006, 7:15 PM CDT
- In force
- 25 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Terrebonne Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.8 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1028 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1031 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 042350 SVRLIX LAC109-050015- /O.NEW.KLIX.SV.W.0113.060804T2350Z-060805T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 650 PM CDT FRI AUG 4 2006 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TERREBONNE PARISH IN SOUTHEAST LOUISIANA * UNTIL 715 PM CDT * AT 649 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MONTEGUT...OR ABOUT 9 MILES SOUTHEAST OF HOUMA...AND MOVING WEST AT 5 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CHAUVIN IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 2946 9049 2956 9057 2952 9071 2943 9066 $$ 92/JSS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 3:19 PM CDT, 3 hours 31 minutes earlier.
Area forecast discussion, Aug 4, 3:19 PM CDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 319 PM CDT FRI AUG 4 2006 DISCUSSION...NOT MANY CHANGES MADE THIS AFTERNOON TO THE FORECAST GRIDS. THE UPPER RIDGE REMAINS IN CONTROL OVER THE CENTRAL GULF COAST REGION AS HIGH PRESSURE AT THE SURFACE PREVAILS ACROSS THE EASTERN GULF. THE MODELS STILL INDICATE A GRADUAL WEAKENING OF THE UPPER RIDGE AS A WEAK UPPER LOW OR DISTURBANCE MOVES WESTWARD ACROSS THE AREA SATURDAY AND SUNDAY. THIS SHOULD BRING AN INCREASE IN RAIN CHANCES FOR THE UPCOMING WEEKEND WHILE KEEPING AFTERNOON TEMPERATURES CLOSER TO SEASONAL VALUES. THE RIDGE PATTERN ALOFT THEN LOOKS TO BECOME REESTABLISHED BY THE START OF THE NEXT WEEK AS SURFACE HIGH PRESSURE BUILDS ACROSS THE LOWER ATLANTIC BASIN. THIS SHOULD ALLOW HIGHS TO CLIMB ABOVE NORMAL READINGS WITH RAIN CHANCES IN THE LOW SCATTERED CATEGORY AT BEST FOR MUCH OF NEXT WEEK. AS FAR TROPICAL DEPRESSION CHRIS...THE SYSTEM SEEMS TO BE HAVING A TOUGH TIME MAINTAINING ITS STRUCTURE. THE LATEST FORECAST HAS THE CHRIS MOVING WESTWARD ACROSS THE CUBA. IF CHRIS IS ABLE TO MAINTAIN SOME CONTINUITY ONCE IT EMERGES INTO THE SOUTHEAST GULF..IT COULD STRENGTHEN TO TROPICAL STORM INTENSITY. THE ONLY INFLUENCE FOR THE LOCAL AREA MAY BE SOME INCREASED WIND AND SWELL ACROSS THE COASTAL WATERS EARLY NEXT WEEK AS CHRIS MOVES WESTWARD ACROSS THE MIDDLE GULF UNDER THE INFLUENCE OF THE VERY STRONG UPPER LEVEL RIDGE COVERING THE GULF COAST STATES. && .PRELIMINARY POINT TEMPS/POPS... MCB 73 93 73 91 / 10 40 30 40 BTR 75 94 75 91 / 10 40 30 40 MSY 79 92 79 90 / 20 50 30 40 GPT 76 92 76 90 / 20 50 30 40 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Aug 4, 11:45 AM CDT, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1145 AM CDT FRI AUG 4 2006 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-050030- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1145 AM CDT FRI AUG 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND THIS EVENING. WHILE SEVERE THUNDERSTORMS ARE NOT EXPECTED...A FEW STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL AND OCCASIONAL CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY SATURDAY THROUGH THURSDAY. AT THIS TIME...SEVERE THUNDERSTORMS ARE NOT EXPECTED DURING THE PERIOD...BUT A FEW THUNDERSTORMS MAY PRODUCE FREQUENT LIGHTNING STRIKES...GUSTY WINDS...AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Aug 4, 2:50 PM CDT, 4 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 250 PM CDT FRI AUG 4 2006 MSZ082-042030- JACKSON- 250 PM CDT FRI AUG 4 2006 ...STRONG THUNDERSTORM OVER NORTHEAST JACKSON COUNTY... AT 250 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM SOUTHEAST OF WADE OR NORTH OF MOSS POINT. THIS THUNDERSTORM IS MOVING TO THE SOUTHWEST NEAR 15 MPH AND WILL AFFECT AREAS IN AND AROUND ESCATAWPA AND OCEAN SPRINGS THROUGH 330 PM. AND CAPABLE OF PRODUCING WINDS TO 45 MPH...SMALL HAIL... FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINFALL. SOME PONDING OF WATER ON ROADS IS POSSIBLE DUE TO THIS HEAVY RAINFALL. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORMS HAVE DISSIPATED. 8
Local storm report, Aug 4, 3:09 PM CDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
309 PM CDT FRI AUG 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL 9 E DIAMONDHEAD 30.38N 89.22W
08/04/2006 E0.88 INCH HARRISON MS BROADCAST MEDIA
WLOX TELEVISION METEOROLOGIST RELAYED REPORT OF NICKEL TO
QUARTER SIZE HAIL.
&&Local storm report, Aug 4, 3:27 PM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
327 PM CDT FRI AUG 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG LACOMBE 30.31N 89.93W
08/04/2006 ST. TAMMANY LA PUBLIC
TREES WERE BLOWN DOWN ALONG LA 434 NEAR LACOMBE. NICKLE
SIZE HAIL WAS REPORTED ALSO.
&&Local storm report, Aug 4, 4:40 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
440 PM CDT FRI AUG 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM HAIL 5 SSW MCNEIL 30.60N 89.67W
08/04/2006 E0.75 INCH PEARL RIVER MS LAW ENFORCEMENT
3/4 INCH HAIL REPORTED NEAR HIGHWAY 11 SOUTH OF MCNEIL BY
A SHERIFF DEPUTY
0435 PM TSTM WND DMG 5 NNE MCNEIL 30.74N 89.61W
08/04/2006 PEARL RIVER MS LAW ENFORCEMENT
TREE DOWN BLOCKING HIGHWAY 11 NORTH OF MCNEIL NEAR
MILLARD ROAD
&&
25The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 2:59 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 46 min |
| Aug 4, 3:02 PM CDT | Special Marine Warning | LIX | 58 min | |
| Aug 4, 5:18 PM CDT | Severe Thunderstorm Warning | LIX | Iberville | 42 min |
| Aug 4, 5:25 PM CDT | Severe Thunderstorm Warning | LIX | Assumption, Lafourche, Terrebonne | 35 min |
| Aug 4, 5:41 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge | 34 min |
| Aug 4, 5:59 PM CDT | Severe Thunderstorm Warning | LIX | Lafourche | 31 min |
| Aug 4, 6:21 PM CDT | Severe Thunderstorm Warning | LIX | West Baton Rouge | 24 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.